Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


fat loss or fat gain
May 15, 2008

am in uganda, africa. i have been on efavirenz ,lamivudine andzidovudine for two year. its the drung here in uganda given for free.i havent got any fat loss. is that combination likely to cause fat loss or fat gain? thanks for the spilit you put in us. hope we will over come this epidamic.

Response from Dr. Frascino

Hello,

Lipoatrophy (fat loss) and lipohypertrophy (fat gain) are still not completely understood. What we do know is that certain drugs are more associated with fat loss than others. The thymidine analogues seem to be the biggest culprits. These drugs include Zerit (D4T) and zidovudine (AZT). Consequently we try to avoid those drugs when possible. Please note not everyone who takes these drugs will get fat loss; however, there is an increased chance of it occurring.

You can read much more about lipoatrophy (fat loss) by reviewing the information in The Body's Lipoatrophy Resource Center, which can be easily accessed on The Body's homepage under "Quick Links."

Good luck.

Dr. Bob


Previous
HIV & Hep
Next
Starting with Meds with low VL and High CD4

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement